MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCFJ4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 08/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal re-entrant tachycardia (avnrt) ablation procedure that included ez steer¿ nav bi-directional electrophysiology catheter.The patient experienced cardiac tamponade that required pericardiocentesis and prolonged hospitalization.It was reported that while they were ablating, the monitoring nurse noticed the patient's blood pressure drop to 54 over 28 and immediately notified the anesthesiologist and the physician.They came off ablation and put in an arterial line and used a soundstar catheter and noted a pericardial effusion off the right ventricle.They then performed a pericardiocentesis and 400 ccs of fluid from the patient and monitored the patient with an intracardiac echo until the patient was stabilized.The procedure was canceled, and the patient was then sent to the intensive care unit to recover.It is unknown how long the patient stayed in the hospital.The patient was stable at the time of the call.Initially, the physician did not provide any opinion on what could have caused the issue as they had no errors and no high readings on any metric.Additional information was received, and it was reported that the physician's opinion on the cause of the adverse event was that it was procedure related as he thinks that it was due to the biosense diagnostic quad catheter he placed in the rv.Patient has fully recovered.Visitag module was used with parameters for stability of 2mm, 5 seconds, 3mm size tags, no fot.Color options used: time.No additional filter used with the visitag.The patient was in the room at the time of the cancellation.The patient was under general anesthesia for an unknown amount of time.No transseptal puncture was performed.In the physician's opinion, cancelation of the procedure did not contribute to a serious injury to the patient, just pericardial effusion.Ablation was performed prior to noting the cardiac tamponade.No evidence of steam pop.Correct catheter settings were selected on the generator.No error messages noted on the biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
The product was returned to biosense webster (bwi) for evaluation.A visual inspection and revision of all features were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The root cause of the adverse event remains unknown.Physician's opinion on the cause of the adverse event was the procedure.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17662745
Report Number2029046-2023-01956
Device Sequence Number20609311
Product Code LPB
UDI-Device Identifier10846835003031
UDI-Public10846835003031
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Catalogue NumberBN7TCFJ4L
Device Lot Number31075245M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Initial Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DECANAV CATHETER; QUAD F-CURVE CATHETER; UNK GENERATOR; UNK_CARTO 3; UNK_SOUNDSTAR
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight60 KG